WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI VECTRA(TM) PLATE 2 LEVEL/36MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Back to Search Results |
| Model Number |
04.613.136 |
| Medical Device Problem Code |
Bent (1059)
| Health Effect - Clinical Code |
Not Applicable (3189)
| Date of Event |
04/12/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Device malfunctioned intra-operatively and was not implanted / explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device history records review is pending.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that one of the retaining clips on a 36mm synthes vectra plate was found to be defective after implantation.The clip was reported to not move to the side, causing the plate to be unable to hold the screws properly.Following the discovery, the surgeon replaced the 36mm synthes vectra plate with another 36mm synthes vectra plate.The same five screws used to implant the original plate were used to implant the new plate.This exchange of plates caused an estimated 5 minute delay in the surgery, with no other impact to the patient.The surgery was completed successfully.The patient was reported to be in good condition following the procedure.Reported concomitant devices: unknown screws: trauma (unknown part numbers, unknown lot numbers, quantity 5).This report is for a ti vectra(tm) plate 2 level/36mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
A device history record review was performed for the subject device: part no.: 04.613.136.Lot no.: l139687.Manufacturing location: (b)(4).Release to warehouse date: 29.Sep.2016.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product development investigation was performed for the subject device: device evaluation: investigation flow: damage: visual (appearance not as expected).Visual inspection showed that the locking clips in the holes of the vectra plate were each bent and deformed.With the plate etching upright and facing the inspector the following damage was observed; the left two clips were observed to be bent towards the top of the plate and partially bent out of their respective slots in the plate, the bottom right clip was found to be bent towards the bottom of the plate and partially bent out of its respective slot in the plate, the bottom middle and top right clips were found to be bent but in their intended slot and the top middle clip showed light wear and no significant bending.The balance of the device shows surface wear consistent with use and which would not impact the functionality.The received condition is confirmed and does agree with the complaint description as the plate would no longer function as indented due to the significant deformation of the clips.During the document/specification review the following drawings, reflecting the current and manufactured revision, were reviewed.Vectra, two level assembly: 04_613_128.Wishbone clip (component): 04_613_014_20.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Dimensional inspection of 5 damaged clips could not be conducted due to the post manufacturing deformation.Dimensional inspection across the inner flats of the lighly damaged top middle clip measured 4.43mm which is within the specification of 4.4mm +/-0.03 per drawing 04_613_014_20.Measured using calipers ca814.The top middle clip was also inspected with gage pins (gp29 and gp32) to check its function with a mating screw as the clip must flex open over the screw head in order to lock together.Per drawing 04_613_512 the head of the screw reaches a maximum outer diameter of 5.25mm +/-0.03.The clip was inspected and found to accept a gage pin of 5.28mm.Thus, the clip would have sufficient expansion to assemble with a mating screw.No definitive root cause was able to be determined as circumstances surrounding the event are unknown.However, the clips which were bent towards the bottom of the plate are consistent with over insertion of the mating screw and the clips bent towards the top of the plate are consistent with forceful removal.Per the vectra, vectra-t and vectra-one technique guide, to remove the screw, the extraction screwdriver, 352.311, must be used.In conclusion, the complaint condition is confirmed as significant bending of the inner clips in the locking holes of the plate was observed.The deformation was determined to be post manufacturing damage.No design or manufacturing defect or deficiency was observed during the investigation.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.